SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

Mixed drug overdose involving clonazepam, alprazolam, and olanzapine in a 72-year-old male with Parkinson's disease: a case report.

Front Neurosci · 2025-06-04

DOI: 10.3389/fnins.2025.1570726PMID: 40535968

Open accessJournal Article; Case Reports; case-reportOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

This case report discusses a 72-year-old male patient with Parkinson's disease, depression, and somatization disorder, presenting to the emergency department after a suspected overdose of clonazepam. The patient was discovered unconscious approximately 2.5 h after ingestion of over 30 tablets of clonazepam, in combination with an overdose of alprazolam and olanzapine. Despite initial challenges with gastric lavage, subsequent treatment involved supportive care, management of complications such as pneumonia, and renal replacement therapy, ultimately leading to recovery. This case highlights the complexities of managing overdoses, particularly those involving drugs with long half-lives, and highlights the challenges of treating elderly patients and the importance of supportive care in recovery.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.